Alert archive / Nevada / Flash Flood Warnings in 2012

Flash Flood Warning 119, NWS Las Vegas, NV

August 17, 2012Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Aug 17, 2012, 8:32 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2012, 8:32 PM PDT (03:32 UTC)
Expired
Aug 18, 2012, 12:30 AM PDT
In force
4 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 131 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 3.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
3156 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WGUS55 KVEF 180332
FFWVEF
NVC003-017-180530-
/O.NEW.KVEF.FF.W.0119.120818T0332Z-120818T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
832 PM PDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
  NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 1030 PM PDT.

* AT 827 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 4 MILES NORTH OF COYOTE
  SPRINGS...OR 27 MILES NORTHWEST OF MOAPA. THE STORM PRODUCING VERY
  HEAVY RAIN WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  COYOTE SPRINGS...STATE ROUTE 168 NEAR MILE MARKER 2 JUST EAST
  OF COYOTE SPRINGS...AND PAHRANAGAT WASH FLOWING TOWARD WARM
  SPRINGS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.

&&

LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
      3672 11476 3675 11486 3682 11508

$$

JA
4 follow-up statements
618 
WGUS75 KVEF 180409
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
909 PM PDT FRI AUG 17 2012

NVC003-017-180530-
/O.CON.KVEF.FF.W.0119.000000T0000Z-120818T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
909 PM PDT FRI AUG 17 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR
SOUTH CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES...

AT 905 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
HEAVY RAIN AROUND COYOTE SPRINGS HAD MODERATED. HOWEVER...ESTIMATED 
RAINFALL AMOUNTS OF OVER 2 INCHES FELL OVER SEVERAL WASHES THAT 
DRAIN INTO THE PAHRANAGAT WASH NEAR COYOTE SPRINGS. STATE ROUTE 168 
JUST EAST OF HIGHWAY 93 NEAR MILE MARKER 2 WILL BE FLOODED AND 
IMPASSABLE. HIGH WATER WILL CONTINUE FLOWING DOWN TOWARD WARM 
SPRINGS. 

LOCATIONS IMPACTED INCLUDE...
HIGHWAY 93 BETWEEN MILE MARKERS 1 AND 12...COYOTE SPRINGS...
STATE ROUTE 168 JUST EAST OF HIGHWAY 93...WARM SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.

&&

LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
      3672 11476 3675 11486 3682 11508

$$

JA
897 
WGUS55 KVEF 180521
FFWVEF
NVC003-017-180730-
/O.EXT.KVEF.FF.W.0119.000000T0000Z-120818T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1021 PM PDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
  NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 1230 AM PDT.

* AT 1015 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED HEAVY RAIN REDEVELOPING FROM A THUNDERSTORM JUST NORTH
  OF COYOTE SPRINGS...OR 26 MILES NORTHWEST OF MOAPA. THE STORM 
  PRODUCING HEAVY RAIN WAS NEARLY STATIONARY. OVER 2 INCHES OF RAIN
  IS ESTIMATED TO HAVE FALLEN IN BASINS THAT DRAIN INTO THE     
  PAHRANAGAT WASH NEAR COYOTE SPRINGS AND AN ADDITIONAL INCH OF
  RAINFALL IS POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  STATE ROUTE 168 JUST EAST OF HIGHWAY 93...COYOTE SPRINGS...
  HIGHWAY 93 AND WARM SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.

&&

LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
      3672 11476 3675 11486 3682 11508

$$

JA
151 
WGUS75 KVEF 180635
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1135 PM PDT FRI AUG 17 2012

NVC003-017-180730-
/O.CON.KVEF.FF.W.0119.000000T0000Z-120818T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
1135 PM PDT FRI AUG 17 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM PDT FOR
SOUTH CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MOST OF THE RAIN 
HAS ENDED ALONG HIGHWAY 93 JUST NORTH OF COYOTE SPRINGS. RUNOFF FROM 
EARLIER HEAVY RAINFALL...ESTIMATED BETWEEN 2 AND 3 INCHES...WILL 
CONTINUE TO FLOW IN THE PAHRANAGAT WASH AND ACROSS STATE ROUTE 168 
JUST EAST OF HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...
NWSVEGAS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS EVEN HARDER TO SEE WATER
COVERING THE ROADWAY OR IN LOW WATER CROSSINGS.

&&

LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
      3672 11476 3675 11486 3682 11508

$$

JA
135 
WGUS75 KVEF 180728
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1228 AM PDT SAT AUG 18 2012

NVC003-017-180736-
/O.EXP.KVEF.FF.W.0119.000000T0000Z-120818T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
1228 AM PDT SAT AUG 18 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM PDT FOR SOUTH
CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES...

HEAVY RAIN ENDED AROUND THE COYOTE SPRINGS AREA BEFORE 1130 PM AND 
WATER IN THE PAHRANAGAT WASH WAS LIKELY BEGINNING TO RECEDE. THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE THOUGH 
WATER COULD STILL IMPEDED TRAVEL ON STATE ROUTE 168 JUST EAST OF 
HIGHWAY 93 DURING THE EARLY MORNING HOURS.

LAT...LON 3704 11511 3703 11492 3683 11490 3677 11473
      3672 11476 3675 11486 3682 11508

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 7:27 PM PDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 17, 7:27 PM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
727 PM PDT FRI AUG 17 2012

.SYNOPSIS...MOIST SOUTHERLY FLOW WILL CONTINUE ACROSS MUCH OF THE
AREA THROUGH THE WEEKEND...LEADING TO ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...FLASH
FLOODING...AND GUSTY OUTFLOW WINDS...ESPECIALLY ACROSS
MOHAVE...SAN BERNARDINO...AND SOUTHERN CLARK COUNTIES. A FLASH
FLOOD WATCH IS IN EFFECT FOR THESE AREAS. NEAR NORMAL TEMPERATURES
AND DRYING ACROSS THE WESTERN AREAS IS EXPECTED EARLY NEXT WEEK.
&&

.UPDATE...THUNDERSTORMS WERE PERSISTING OVER LINCOLN AND NORTHERN
MOHAVE COUNTIES EARLY THIS EVENING...WITH LITTLE OR NO ACTIVITY
ELSEWHERE. CANCELLED THE FLASH FLOOD WATCH DUE TO THE LACK OF
THUNDERSTORM COVERAGE. ALSO OVERHAULED POPS AND SKY COVER OVERNIGHT.
NO OTHER CHANGES AT THIS TIME.
&&

.AVIATION...THUNDERSTORMS WILL CONTINUE THIS EVENING IN THE MORMON
MESA CORRIDOR...BUT ARE NOT LIKELY AT THE KLAS TERMINAL. OUTFLOW
WINDS FROM THUNDERSTORMS TO THE NORTH COULD BRING GUSTY NORTHERLY
WINDS LATE THIS EVENING. TOMORROW...GENERALLY LIGHT WINDS FAVORING
SOUTHERLY/DIURNAL DIRECTIONS ARE EXPECTED.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT-BKN CLOUDS AOA 12K FEET ARE EXPECTED AT MOST
TERMINALS THROUGH THE AFTERNOON. HOWEVER...SCT-BKN 050-070CB WILL BE
POSSIBLE WITH AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER
LINCOLN...NORTHERN MOHAVE...AND CLARK COUNTIES. AREAS OF SMOKE AND
HAZE MAY ALSO BE NOTED ACROSS THE FAR SOUTHERN AREAS. GUSTY AND
ERRATIC WINDS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGHOUT THE
PERIOD. TOMORROW...GENERALLY LIGHT WINDS FAVORING SOUTHERLY/DIURNAL
DIRECTIONS ARE EXPECTED.
&&

.PREV DISCUSSION...
320 PM PDT FRI AUG 17 2012

.SHORT TERM...A SIGNIFICANT INCREASE IN MOISTURE WAS NOTED THIS
MORNING ACROSS THE AREA...WITH 1.75 INCHES OF PW REACHING THE
SOUTHERN AREAS...AND THE KVEF SOUNDING PW INCREASING TO 1.24
INCHES. THIS COMBINED WITH WEAK STEERING FLOW AND MOSTLY SUNNY
SKIES HAS INCREASED INSTABILITY OVER PREVIOUS DAYS ACROSS MUCH OF
THE AREA. THE PRIMARY THREAT WITH STORMS THAT FORM THIS AFTERNOON
WILL BE HEAVY RAINFALL AND FLASH FLOODING. AS SUCH...A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR ALL OF MOHAVE AND SAN BERNARDINO
COUNTIES...ALONG WITH THE SOUTHERN PORTIONS OF CLARK COUNTY.
MODELS POINT TO A SIGNIFICANT NORTHWARD PUSH OF LOW LEVEL MOISTURE
TONIGHT...WITH DEWPOINTS REACHING THE LOW 70'S ACROSS THE FAR
SOUTHERN AREAS...AND 50+ DEGREE DEWPOINTS REACHING NORTHWARD INTO
CENTRAL LINCOLN...NYE...AND INYO COUNTIES. THIS INCREASE IN
MOISTURE WILL KEEP THE THREAT OF THUNDERSTORMS AND FLASH FLOODING
HIGH THROUGH AT LEAST SATURDAY. EXACTLY HOW SATURDAY PLAYS OUT
WILL PARTIALLY DEPEND ON THE ACTIVITY THAT OCCURS THIS EVENING AND
OVERNIGHT...ESPECIALLY SINCE NO OBVIOUS WAVE/FORCING IS CURRENTLY
SEEN IN THE GUIDANCE OR SATELLITE OBSERVATIONS. IN
GENERAL...MODELS DO SUGGEST THAT SUBSTANTIAL INSTABILITY WILL
DEVELOP BY EARLY AFTERNOON /LI'S OF -2 TO -4 ACROSS A BROAD AREA/.
WILL SEE HOW THIS AFTERNOON AND EVENING PLAY OUT BEFORE ISSUING A
FLASH FLOOD WATCH FOR SATURDAY.

HIGH PRESSURE OVER CENTRAL NV IS EXPECTED TO CONTINUE TO DRAW
MOISTURE NORTH INTO THE AREA THROUGH AT LEAST SATURDAY. LATEST
GUIDANCE INDICATED THAT THIS FEATURE WILL DRIFT SOUTHEAST INTO
NORTHWEST AZ SUNDAY. THIS SHOULD KEEP THE FLOW OF MOISTURE OVER AT
LEAST THE EASTERN AND NORTHERN PORTIONS OF THE CWA...WITH SOME
DRYING POSSIBLE IN THE WEST. FLOW WILL BECOME MORE SOUTHWEST TO
WESTERLY LATE SUNDAY INTO MONDAY..BRINGING DRIER CONDITIONS FOR
THE WESTERN AREAS.

INCREASED CLOUD COVER FROM SHOWER AND THUNDERSTORM
ACTIVITY...EXPECT TEMPERATURES TO REMAIN NEAR TO SLIGHTLY BELOW
NORMAL THROUGH THE SHORT TERM.

.LONG TERM...FEW CHANGES MADE IN THE LONG TERM FORECAST THIS
AFTERNOON. MODELS ARE IN FAIRLY GOOD AGREEMENT THAT A STRONG AREA
OF HIGH PRESSURE WILL CONTINUE TO WOBBLE ACROSS AZ/WESTERN NM
THROUGH TUESDAY NIGHT. THIS WILL KEEP DRIER SW FLOW ACROSS THE
WESTERN HALF OF THE CWA AND MOIST SOUTHERLY FLOW POSSIBLE ACROSS
THE EAST. AS SUCH...HAVE LEFT THE HIGHEST POPS IN ACROSS MOHAVE
COUNTY.

MODELS BEGIN TO DIVERGE LATE TUESDAY INTO WEDNESDAY...WITH THE GFS
BRINGING A RELATIVELY DEEP TROUGH INTO THE WESTERN CONUS...WHICH
WOULD BRIEFLY INCREASE THE SOUTHERLY/SOUTHWESTERLY FLOW ACROSS THE
REGION INCREASING THE CHANCE FOR ORGANIZED PRECIP/STORMS.
MEANWHILE...THE ECMWF BREAKS THE TROUGH INTO TWO PIECES...WITH THE
STRONGER NORTHERN PORTION MOVING WELL NORTH OF THE AREA...AND THE
SECOND WEAKER/SLOWER DISTURBANCE MOVING ACROSS THE AREA THURSDAY.
FOR NOW HAVE LEFT BROAD BRUSHED POPS IN THE EASTERN AREAS
WEDNESDAY AND THURSDAY...WITH DRYING EXPECTED THEREAFTER. WILL
WAIT FOR MODELS TO COME INTO BETTER AGREEMENT BEFORE MAKING
WHOLESALE CHANGES TO THE LONG TERM FORECAST.

.AVIATION...FOR MCCARRAN...ISOLATED STORMS ARE EXPECTED AROUND THE
VALLEY AGAIN THIS AFTERNOON AND EVENING. HAVE LEFT THE TEMPO TS
GROUP IN FOR 22Z THROUGH 01Z THIS EVENING. GUSTY AND ERRATIC OUTFLOW
WINDS OF 25 TO 30 KTS WILL BE POSSIBLE WITH STORMS. OUTSIDE OF
THUNDERSTORMS...WINDS ARE EXPECTED TO REMAIN SOUTHEASTERLY BETWEEN
8 AND 12 KNOTS THROUGH THE AFTERNOON AND EARLY EVENING BEFORE
TURNING SOUTHWESTERLY THIS EVENING. TEMPERATURES WILL HOVER NEAR
100F THROUGH 02Z...BUT WILL DEPEND GREATLY ON THE AMOUNT OF CLOUD
COVER THIS AFTERNOON. TOMORROW...GENERALLY LIGHT WINDS FAVORING
SOUTHERLY/DIURNAL DIRECTIONS IS EXPECTED.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT-BKN CLOUDS AOA 12K FEET ARE EXPECTED AT MOST
TERMINALS THROUGH THE AFTERNOON. HOWEVER...SCT-BKN 050-070CB WILL
BE POSSIBLE WITH AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER
SAN BERNARDINO...MOHAVE...AND SOUTHERN CLARK COUNTIES. AREAS OF
SMOKE AND HAZE MAY ALSO BE NOTED ACROSS THE FAR SOUTHERN AREAS.
GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THUNDERSTORMS
THROUGHOUT THE PERIOD. TOMORROW...GENERALLY LIGHT WINDS FAVORING
SOUTHERLY/DIURNAL DIRECTIONS IS EXPECTED.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/SALMEN/WOLCOTT

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 17, 6:36 AM PDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
636 AM PDT FRI AUG 17 2012

AZZ001>003-036-CAZ519>527-NVZ014>022-180445-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
636 AM PDT FRI AUG 17 2012 /636 AM MST FRI AUG 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

VERY MOIST SOUTHERLY FLOW WILL BE OVER THE REGION TODAY AND
TONIGHT RESULTING IN SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. ALTHOUGH GUSTY WINDS AND SMALL HAIL MAY BE SEEN
FROM THESE THUNDERSTORMS...THE MAIN CONCERN WILL BY BRIEF HEAVY
RAINFALL WHICH MAY PRODUCE ISOLATED FLASH FLOODING. THE MAIN AREA
OF THUNDERSTORMS WILL BE SOUTH OF A LINE FROM WESTERN SAN
BERNARDINO NORTHEAST INTO SOUTHERN LINCOLN COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY MOIST FLOW WILL CONTINUE ON SATURDAY FOR SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE.
DRYING WILL BEGIN FROM THE WEST ON SUNDAY WITH FURTHER DRYING EXPECTED
MONDAY THROUGH THURSDAY. HOWEVER ISOLATED THUNDERSTORMS ARE STILL
EXPECTED OVER MOHAVE COUNTY THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 17, 5:55 PM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HEAVY SNOW       3 ESE JOSHUA TREE       34.10N 116.28W
08/17/2012  E0.5 INCH        SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS AN ESTIMATED HALF INCH OF RAIN FELL IN A
            10 MINUTE PERIOD ENDING AT 1450 PDT.

0430 PM     HEAVY RAIN       2 SW TWENTYNINE PALMS   34.12N 116.09W
08/17/2012  M1.25 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            1.25 INCES OF RAIN FELL IN A 40 MINUTE PERIOD. SPOTTER
            REPORTS 2 INCHES OF WATER FLOWING ACROSS ADOBE ROAD IN
            TWENTYNINE PALMS.

&&

METZGER
Local storm report, Aug 17, 5:57 PM PDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
557 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HEAVY RAIN       3 ESE JOSHUA TREE       34.10N 116.28W
08/17/2012  E0.50 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTS AN ESTIMATED HALF INCH OF RAIN FELL IN A
            10 MINUTE PERIOD ENDING AT 1450 PDT.

&&

METZGER
Local storm report, Aug 17, 7:31 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
731 PM PDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     KANE SPRINGS RAWS       37.25N 114.71W
08/17/2012  M62 MPH          LINCOLN            NV   MESONET

&&

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 11:39 PM PDTFlash Flood WarningVEFClark2 hr
Aug 18, 12:01 PM PDTAreal Flood AdvisoryVEFClark119 min
Aug 18, 2:00 PM PDTAreal Flood AdvisoryVEFNye2 hr
Aug 18, 3:26 PM PDTAreal Flood AdvisoryVEFClark, Nye54 min
Aug 18, 3:39 PM PDTFlash Flood WarningVEFClark63 min
Aug 18, 4:18 PM PDTFlash Flood WarningVEFNye53 min
Aug 18, 4:24 PM PDTFlash Flood WarningVEFNye96 min

Nearby

Flash Flood Warnings in Nevada, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.